To celebrate Internet Week and upcoming NY Design Week, Live With Design and The Creative Instigators have teamed up to present “How Design & Technology are Changing the Education Landscape” on Tuesday, May 15th.
What does the future of education hold for designers, students, educators and lifelong learners? “How Design & Technology are Changing the Education Landscape” will take a closer look at how the roles of designer and educator are blurring with emergence of new technologies. Join us to hear a spectrum of stories from people defining this area.
Our educators panel will present personal case studies, showing us how they have used, modified and transformed technology to create inspiring and innovative learning experiences.
One designer to present how their technological “tool” is being used to positively impact and disrupt education.
Instructional Designer, Hofstra University
George Haines is the founder of the MicroInterns program, which matches middle-school kids with NY startups for one-day internships. He is the former Director of Technology at a K-8 school and currently works as an Instructional Designer at Hofstra University. In addition to the MicroInterns program, George and his students presented their Twanimal Farm project at the #140conf and collaborated with schools around the globe using social media. His students have landed guest blogging opportunities and have been interviewed by radio and print media outlets for their work. He has given keynote addresses and trained faculties at schools both in the U.S. and internationally. He spoke at Ignite NYC about the importance of global education and he is a Flat Classroom board member. Originally from Queens, George now lives in Long Island with his wife and son.
Assistant Professor at Marist College
Karen Schrier is a media and games educator, researcher, producer, and designer. She is an Assistant Professor in the Media Arts department at Marist College, where her research focuses on learning and games. While earning her doctorate at Columbia University, she worked full-time as a digital media strategist/producer at Scholastic, Nickelodeon, and ESI Design. Karen recently co-edited a series of books on ethics and games, called “Ethics and Game Design: Teaching Values through Play.” She holds degrees from Amherst College, MIT, and Columbia University.
Jaymes Dec is the Technology Integrator and FabLab Administrator at the Marymount School. Previously, Jaymes was Program Manager at GreenFab, a high school program for students from the South Bronx that taught Science, Technology, Engineering and Math skills through classes on sustainable design and green technologies.
Jaymes taught robotics to students in kindergarten through middle-school, studied economics and mathematics at New York University, and completed a Masters degree from the Interactive Telecommunications Program at NYU. He has been an Assistant Adjunct Professor at NYU, teaching a course on technology education. Jaymes is a partner in the HTINK technology education co-operative and a founder of City Hunt, a special events company based in New York City. Through City Hunt, he has produced hundreds of team building scavenger hunts for clients in Europe, Asia, and North America.
Panel Curated by: Sandhya Moraes & Brielle Maxwell
Panel Moderated by: Tiffany Burnette, Designer & Educator
Tiffany, a Live With Design collaborator, is the Creative Director and Founder of Designhype, a product design company creates playful, intelligent and useful objects. Her Metro Cuff Series has been sold most notably in MoMA Design Stores and has been published globally. Tiffany was a Subject Matter Expert, Curriculum & Content Designer, Teacher and Trainer at Sweat Equity Education where she worked for over three and a half years. While there she taught and managed projects between high school students who were teamed up with partners such as Best Buy and the Shinnyo-en Foundation to create their next generation of products, services, and funding solutions. She holds a MID from Pratt Institute and a BSID from The University of the Arts.
7:30-7:50pm: Doors open and drinks are served
7:50-7:55pm Organizer and Speaker Introductions
7:55-8:00pm: (5 minutes) George Haines Presents
8:00-8:05pm: (5 minutes) Speaker Presents
8:05-8:10pm: (5 minutes) Karen Schrier-Shaenfield Presents
8:10-8:30pm: Moderator begins Q&A - Curate questions from audience with ipad/audience participation
8:30pm-9:00pm: Drinks and networking